Couldn't find what you looking for?

TRY OUR SEARCH!

This is a repeat of a post I made just before I registered my account.

 

I am a 19 year old male who was recently diagnosed with ADD approximately 2 months ago. I have gone through all the tests and been to therapy and have all documentation to prove that I do have ADD and that I'm not just a college student searching for meds. 

Anyways, after my diagnosis my doctor started me on stratera to see if a non-stimulant medication would be effective. This treatment was stopped after a few weeks due to a lack of change in my ability to focus and increased hostility and irritability. I was then prescribed concerta and started on a 32mg dose. This was effective for about a week, but I started to become accustomed to the medicine and it was less effective. I then was placed on a 54mg dose and I have been on this dose for about a month and a half, since mid July, and I take a pill once a day, everyday.

The 54mg dose was very effective in the beginning and remained effective for several weeks. I experienced the normal side effects, loss of appetite, minor insomnia, etc. But nothing was really negative about the medicine or side effects. While on the medicine however, I did notice it was hard to eat three meals a day because I was never really hungry but if food was in front of me I had no problem eating. At the time this was my only concern about the medicine. Unfortunately, this appetite lose has steadily gotten worse and I will go into more depth in a second.

My initial "trial" period with the 54mg dose occurred during summer break and my major activities consisted of work and exercise. On august 17th I returned to college and began class. I still take the medicine daily and for the first couple days of school I didn't notice anything different. But my activity has been attending class and miscellaneous stuff with friends, but I have not continued working out. Shortly after school started however, I began to notice that I wasn't myself and that I wasn't in good health. 

 -appetite I have noticed that my appetite is almost non existent now and the thought of eating is unappealing, but I constantly have hunger pains and feel extremely malnourished. As a side note, before these increasingly negative effects occurred and I had been on the 54mg dose for about three weeks and recorded a loss of 20lbs. From 220 to 200lbs. I haven't weighed myself since and I can only imagine the amount of weight I've lost. My only caloric intake has come from soda and junk food since I cant stomach real food anymore.

-other side effects In addition to my extreme loss of appetite I have also begun to notice that the medicine may not be treating my ADD any longer. I find myself drifting during class while in the medicine and I feel like it is becoming more and more weak. I have also notice that my heart rate is highly increased, even when not on the medicine, my chest visibly throbs and my heart races. And the final side effect I am beginning to notice is that my hands and body tends to shake as if I was buzzed on sugar and caffeine. 

-additional information I am/was a very healthy and active male before I was prescribed this medicine and even during the first couple weeks I was active and healthy. I am 6'2" and as I stated earlier I used to way around 220 and I dont know how much I weigh now but the most recent measurement was 2 weeks ago and I weigh 200lbs. My stress levels have become highly elevated in the past few weeks because of relationship issues and this may be a catalyst for my symptoms but I don't know for sure. And finally the first prescription of 54mg Concerta was actually concerta and the second prescription, which I have been taking since school started, was generic.

I'm really worried that I am slowly destroying my body and I guess my question is what could be causing my side effects to become so much worse, am I over reacting, and what should I do to counter these effects. 

--side note: staying off the medicine for a period of time to recuperate is impossible seeing as how my ADD is so bad that with the course load I'm taking I need the medicine to remain focused while in class.

Loading...

You need to talk to your Dr., the one who is prescribing the Concerta, about all this as soon as possible - print out what you have written here or copy and paste it into a new document and add other relevant information to it if you feel it pertinent, and give it to him/her if you feel you don't have enough time at an office visit to explain everything verbally, or feel you can't or won't remember it all. I would say it seems fairly obvious that you need a change of medication.
Reply

Loading...